Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 31, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 15, 2014, 3:37 PM EDT for Brevard County, Volusia County, Florida. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2014, 3:37 PM EDT (19:37 UTC)
- Expired
- May 15, 2014, 4:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Brevard County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 72 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 3:52 PM EDT | FUNNEL CLOUD | 1 N Scottsmoor, FL | COOPERATIVE OBSERVER OBSERVED FUNNEL CLOUD ONE MILE NORTH OF SCOTTSMOOR NEAR US 1. |
| May 15, 4:25 PM EDT | TSTM WND GST 72 | 4 N Haulover Canal, FL | USAF TOWER NUMBER 22 AT 54 FT REPORTED 63 KT/72 MPH WIND GUST FROM 250 DEGREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
847
WUUS52 KMLB 151937
SVRMLB
FLC009-127-152030-
/O.NEW.KMLB.SV.W.0031.140515T1937Z-140515T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
337 PM EDT THU MAY 15 2014
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BREVARD COUNTY IN FLORIDA
SOUTHEASTERN VOLUSIA COUNTY IN FLORIDA
* UNTIL 430 PM EDT.
* AT 336 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF MAYTOWN...OR 6
MILES SOUTHWEST OF SCOTTSMOOR...AND MOVING NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
MIMS...KENNEDY SPACE CENTER...MERRITT ISLAND WILDLIFE REFUGE...
HAULOVER CANAL...OAK HILL...PLAYALINDA BEACH...KLONDIKE BEACH...
EDGEWATER...NEW SMYRNA BEACH...APOLLO BEACH AND BETHUNE BEACH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2907 8090 2903 8089 2876 8071 2877 8070
2874 8069 2861 8059 2857 8072 2860 8074
2860 8076 2862 8079 2860 8080 2855 8078
2851 8090 2872 8104 2908 8092
TIME...MOT...LOC 1937Z 229DEG 20KT 2873 8094
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:22 PM EDT, 15 minutes earlier.
Area forecast discussion, May 15, 3:22 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
322 PM EDT THU MAY 15 2014
.DISCUSSION...
...STORMS WITH LOCALLY HEAVY RAINFALL INTO EARLY EVENING...
CURRENT...NUMEROUS SHOWERS AND STORMS (SOME BECOMING STRONG WITH
LOCAL ROTATION) OCCURRING ATTM WITH PRECIPITABLE WATER VALUES
AROUND 2 INCHES. SOUTH TO SOUTHWEST WINDS AROUND 20 TO 30 MPH FROM
JUST OFF THE SURFACE THROUGH 10000 FEET SHOULD PUSH SHOWERS AND
STORMS QUICKLY TO THE NORTHEAST THROUGH THE EVENING.
WILL KEEP A HIGH CHC OF PCPN INTO THE MIDDLE EVENING AHEAD OF THE
FRONT. LOCALLY HEAVY RAIN POSSIBLE AND RESULTING IN TEMPORARY
FLOODING OF INTERSECTIONS AND LOW LYING AREAS. THE LATEST GFS
MODEL RUN SUGGESTS THE WEATHER SHOULD START WINDING DOWN NORTH TO
SOUTH AFTER MIDNIGHT WITH THE FRONT OVER THE SOUTHERN AREAS AROUND
DAY BREAK FRIDAY.
LOWS FRIDAY MORNING DEPENDENT ON HOW FAR THE FRONT MOVES DOWN THE
PENINSULA AND THE COOLER AIR PUSHES INTO CENTRAL FLORIDA. LATEST
GFS MOS LOWS RANGE FROM AROUND 74 AT STUART TO 62 AND 61 AT
LEESBURG AND THE VILLAGES.
FRI...ISOLATED/SCATTERED SHOWERS END OVER THE SOUTHERN 2 TO 3
COUNTIES EARLY AS THE COOL FRONT CLEARS CENTRAL FLORIDA.
NORTHWEST TO NORTH WINDS PULL A DRIER AND COOLER AIR MASS FROM THE
SOUTHEAST UNITED STATES AND NORTH FLORIDA INTO CENTRAL FLORIDA
NORTH TO SOUTH. THE RELATIVELY COOLER AND DRIER HIGHS IN THE LOW
80S ARE A WELCOME RELIEF FROM THE HUMID MID AND UPPER 80S OF THE
PAST COUPLE OF DAYS.
WEEKEND...(PREV DISC) DRY AS A HIGH PRESSURE RIDGE WILL NOSE IN
BEHIND FRONT AND EXTEND FROM THE GULF ACROSS NORTH FLORIDA ON SAT
AND SAG TOWARDS CENTRAL FLORIDA ON SUNDAY. NORTH WINDS EARLY SAT
WILL VEER TO THE NORTHEAST AND DECREASE INTO SUNDAY. TEMPS WILL BE
A LITTLE BELOW NORMAL WITH LOWS IN THE LOWER/MID 60S. HIGHS WILL
BE IN THE LOWER-MID 80S SAT AND MID 80S SUNDAY EXCEPT FOR SOME
UPPER 80S INLAND.
MON-NEXT THU...THE 00Z GFS STILL SHOWED A BACK DOOR FRONT SAGGING
SOUTH OVER THE ATLANTIC WATERS MON-TUE WITH SOME LIGHT PRECIP
AMOUNTS. BUT WILL NOT INTRODUCE ANY RAIN CHANCES AS MOS POPS ARE
BELOW 15 PERCENT. SURFACE HIGH PRESSURE RIDGE IS FORECAST TO HOLD
ACROSS CENTRAL FLORIDA THROUGH THU SO WILL MAINTAIN THE DRY TREND.
TEMPS WILL TREND SLOWLY BACK TOWARDS NORMAL.
&&
.AVIATION...
THIS AFTERNOON-EVENING...BRISK SOUTHERLY WINDS 15 TO 20 KNOTS
SUSTAINED WITH GUSTS 25 KNOTS OR MORE...HIGHER IN MICROBURSTS DURING
THE AFTERNOON. BRIEF IFR CEILINGS AND VISIBILITIES IN THE STRONGER
STORMS AND HEAVIER SHOWERS. TOO BRIEF TO PUT AS TEMPO BUT WILL CARRY
AS MVFR CEILINGS AND VISIBILITY.
&&
.MARINE...
CURRENT-THIS EVENING...THE NOAA BUOYS WERE RECORDING SOUTHEAST
WINDS 15 TO 20 KNOTS AND 5 TO 6 FOOT SEAS OUT TO 120NM. THE TWO
SCRIPPS BUOYS 4NM EAST OF PORT CANAVERAL AND 6NM NORTHEAST OF FORT
PIERCE INLET WERE RECORDING 4 FOOT SEAS.
SOUTHERLY GRADIENT SHOULD TIGHTEN DURING THE AFTERNOON AND EVENING
AS THE FRONT NEARS THE AREA. THIS SHOULD MAINTAIN WINDS TO 20
KNOTS OFFSHORE AND 15 TO 20 KNOTS NEARSHORE. SEAS NOT A PROBLEM AS
THEY ARE WITH THE GULF STREAM.
SMALL CRAFT ADVISORY OFFSHORE AND SMALL CRAFT OPERATORS EXERCISE
CAUTION OUT TO 20NM STILL GOOD. SHOWERS AND STORMS INCREASE IN
COVERAGE IN THE AFTERNOON.
OVERNIGHT...THE FRONT IS FORECAST TO MOVE THROUGH CENTRAL FLORIDA
AND CLEAR THE SOUTHERN COUNTIES FRI DAYTIME MORNING. WINDS SHIFT
FROM THE SOUTHWEST TO THE WEST THEN NORTHWEST AS THE FRONT WORKS ITS
WAY DOWN THE COASTAL WATERS. WINDS INCREASE TO AROUND 20 KNOTS
OFFSHORE AND 15 TO 20 KNOTS BEHIND THE FRONT.
FRI...NORTHWEST WINDS TO 20 KNOTS OFFSHORE AND 15 TO 20 KNOTS
NEARSHORE. THE NORTHWEST WINDS PUSHING AGAINST THE GULF STREAM
SHOULD BUILD SEAS TO 8 FEET OR HIGHER IN THE GULF STREAM. WILL NEED
TO EXPAND THE CURRENT SMALL CRAFT ADVISORY TO INCLUDE THE NEARSHORE
MARINE ZONES FROM THE VOLUSIA BREVARD LINE TO JUPITER INLET.
WEEKEND...(MODIFIED PREV DISC) WHILE A HIGH PRESSURE RIDGE WILL
NOSE IN FROM THE GULF ON SAT...THE AXIS WILL EXTEND BACK OVER
NORTH FLORIDA...SO NORTHEAST WINDS WILL BE SLOW TO
DIMINISH...ESPECIALLY SOUTH OF CAPE CANAVERAL. EXPECT AT LEAST
EXERCISE CAUTION CONDITIONS THERE WITH ADVISORY WILL OCCUR
SATURDAY IN THE GULF STREAM. THE HIGH PRESSURE RIDGE SHOULD EDGE A
LITTLE SOUTH ON SUNDAY AND DECREASE WINDS BUT CONDITIONS FOR SMALL
CRAFT IN THE SOUTHERN WATERS STILL LOOK POOR.
SATURDAY IS THE START OF NATIONAL SAFE BOATING WEEK...SO SMALL
CRAFT OPERATORS PLANNING TRIPS OVER THE ATLANTIC SHOULD CHECK THE
LATEST MARINE FORECASTS.
&&
.FIRE WEATHER...
FRI-WEEKEND...MUCH DRIER AIR BEHIND FRONT WILL DRIVE MIN RH
VALUES BELOW 30 PERCENT NEAR AND NORTHWEST OF I-4 FRI-SAT. WINDS
ARE EXPECTED TO BE CLOSE TO 15 MPH ON FRI...BUT ERC VALUES SHOULD
BE TOO LOW FOR RED FLAG CRITERIA TO BE MET. NORTHEAST WINDS DO NOT
LOOK QUITE AS GUSTY ON SAT. MIN RH JUST BELOW 35 PERCENT IS EVEN
FORECAST ON SUNDAY OVER THE SAME GENERAL AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 65 79 61 83 / 60 10 0 0
MCO 66 82 61 85 / 50 10 0 0
MLB 69 81 67 81 / 60 10 0 0
VRB 71 81 66 83 / 60 10 0 0
LEE 64 80 60 86 / 40 10 0 0
SFB 66 81 62 86 / 50 10 0 0
ORL 68 80 65 86 / 50 10 0 0
FPR 70 81 67 83 / 60 10 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT SATURDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM...WIMMER
LONG TERM....PENDERGRASTHazardous weather outlook, May 15, 4:33 AM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 433 AM EDT THU MAY 15 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-152100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 433 AM EDT THU MAY 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... SOUTHERLY FLOW WILL BRING SCATTERED ATLANTIC SHOWERS AND ISOLATED LIGHTNING STORMS ONTO THE COAST THROUGH THIS MORNING. DEEP TROPICAL MOISTURE IS IN PLACE AHEAD OF AN APPROACHING COLD FRONT. SCATTERED MORNING SHOWERS AND ISOLATED STORMS WILL GIVE WAY TO WIDESPREAD SHOWERS AND SCATTERED LIGHTNING STORMS THIS AFTERNOON AND EVENING AHEAD OF THE BOUNDARY. THE STEERING FLOW WILL BECOME SOUTHWEST LATER TODAY AT AROUND 15 MPH WITH OFFSHORE MOVING CELLS LIKELY ACROSS THE INTRACOASTAL AND ATLANTIC COASTAL WATERS. THE HIGHEST COVERAGE OF SHOWERS AND STORMS SHOULD BE THIS AFTERNOON AND EARLY EVENING. THE MAIN THREATS FROM STORMS TODAY AND THIS EVENING WILL BE FREQUENT LIGHTNING...HEAVY DOWNPOURS LEADING TO ISOLATED FLOODING AND GUSTY WINDS IN A FEW STRONGER CELLS TO 40 TO 50 MPH. .FLOOD IMPACT... VERY HEAVY DOWNPOURS CAN BE EXPECTED AS STORMS PASS TODAY AND THIS EVENING. SOME LOCATIONS MAY HAVE FLOODING OF LOW LYING OR POORLY DRAINED AREAS WITH RAINFALL TOTALS OF ONE TO THREE INCHES IN SPOTS. .RIP CURRENT IMPACT... THERE WILL BE A MODERATE THREAT OF RIP CURRENTS AT AREA BEACHES TODAY. IN ADDITION TO RIP CURRENTS...A SOUTH TO SOUTHEAST WIND OF AROUND 20 MPH...ESPECIALLY ALONG THE SPACE COAST AND TREASURE COAST BEACHES...WILL RESULT IN A NORTHWARD FLOWING CURRENT. IF YOU FIND YOURSELF MOVING NORTHWARD ALONG THE COAST INTO DEEP WATER..REMAIN CALM AND DO NOT SWIM DIRECTLY BACK AGAINST THE CURRENT. SIGNAL FOR HELP AND TRY TO SWIM AT AN ANGLE TO THE CURRENT AND BACK TO SHORE. AVOID SWIMMING NEAR PIERS AND JETTIES WHERE SEAWARD FLOWING RIP CURRENTS ARE STRONG. BEACHGOERS SHOULD CHECK WITH THE LOCAL BEACH PATROL WHEN ARRIVING AT THE BEACH. SWIM ONLY WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... STORMS OVER THE MARINE AREAS MAY PRODUCE GUSTS IN EXCESS OF 35 KNOTS AND FREQUENT CLOUD TO WATER LIGHTNING STRIKES. INLAND LAKES ARE NOT IMMUNE FROM THE EFFECTS OF STRONG STORMS AND HAZARDOUS BOATING CONDITIONS CAN QUICKLY DEVELOP OVER LAKES WITH GUSTY WINDS AND FREQUENT LIGHTNING. BE PREPARED TO SEEK SAFE HARBOR WELL BEFORE A STORM APPROACHES YOUR AREA. .WIND AND SEA IMPACT... SOUTHEAST WINDS BETWEEN 15 AND 20 KNOTS NEAR SHORE AND AROUND 20 KNOTS OFFSHORE WILL BUILD SEAS TO 4 TO 6 FEET OVER MOST OF THE EAST CENTRAL FLORIDA ATLANTIC WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS...SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION OVER THE NEAR SHORE WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. BREEZY FLOW AND CHOPPY SEAS ACROSS MARINE AREAS EXPECTED THROUGH SATURDAY. DRIER CONDITIONS RETURN FRIDAY INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK
In the hours before
Special weather statement, May 15, 2:10 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
210 PM EDT THU MAY 15 2014
FLZ054-059-151845-
INDIAN RIVER-ST. LUCIE-
210 PM EDT THU MAY 15 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
TO AROUND 45 MPH OVER EASTERN INDIAN RIVER COUNTY...NORTHERN ST.
LUCIE COUNTY...
* UNTIL 245 PM EDT.
AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR SOUTH VERO BEACH
...MOVING NORTH AT 25 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE LAKEWOOD PARK...POINTE WEST AND VERO BEACH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY AND CAUSE
PONDING OF WATER ON ROADWAYS. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.
LAT...LON 2758 8035 2749 8037 2752 8059 2782 8052
2784 8050 2786 8049 2782 8045 2783 8044
2785 8046 2786 8044 2775 8038 2760 8033
TIME...MOT...LOC 1807Z 189DEG 23KT 2760 8045
15Special weather statement, May 15, 2:37 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 237 PM EDT THU MAY 15 2014 FLZ041-045-046-141-151915- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-ORANGE-SEMINOLE- 237 PM EDT THU MAY 15 2014 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS BETWEEN 45 AND 55 MPH OVER CENTRAL ORANGE COUNTY...CENTRAL SEMINOLE COUNTY...SOUTHERN VOLUSIA COUNTY... * UNTIL 315 PM EDT. AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER ORLANDO EXECUTIVE AIRPORT...MOVING NORTHEAST AT 35 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE UNION PARK...U C F...GOLDENROD...OVIEDO...FAIRVIEW SHORES...FERN PARK...MIDWAY AND OSTEEN. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 2908 8118 2892 8098 2842 8121 2856 8145 TIME...MOT...LOC 1836Z 220DEG 29KT 2858 8130 15
Local storm report, May 15, 2:40 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
240 PM EDT THU MAY 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND GST ORLANDO EXECUTIVE AIRPO 28.55N 81.34W
05/15/2014 M53 MPH ORANGE FL ASOS
ASOS REPORTED 46 KT/53 MPH THUNDERSTORM WIND GUST FROM
300 DEGREES.
&&
JRCSpecial weather statement, May 15, 2:49 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
249 PM EDT THU MAY 15 2014
FLZ047-054-151945-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
249 PM EDT THU MAY 15 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER SOUTHERN BREVARD COUNTY...INDIAN RIVER
COUNTY...
* UNTIL 345 PM EDT.
AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR BLUE
CYPRESS LAKE AND NEAR VERO BEACH...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE PALM BAY...GRANT...VALKARIA...WEST MELBOURNE...MELBOURNE...
AND MICCO.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND AND SNAP TREE LIMBS. HEAVY RAINFALL WILL TEMPORARILY
REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2756 8036 2756 8075 2763 8073 2765 8087
2801 8087 2818 8067 2819 8064 2814 8062
2820 8064 2824 8060 2807 8056 2772 8037
2764 8034
TIME...MOT...LOC 1847Z 210DEG 33KT 2776 8067
15Special weather statement, May 15, 3:08 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
308 PM EDT THU MAY 15 2014
FLZ045-046-141-147-151945-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-ORANGE-SEMINOLE-
308 PM EDT THU MAY 15 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER NORTHWESTERN BREVARD COUNTY...SOUTHEASTERN
ORANGE COUNTY...EASTERN SEMINOLE COUNTY...SOUTHEASTERN VOLUSIA
COUNTY...
* UNTIL 345 PM EDT.
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINES OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM LAKE
NONA EXTENDING NORTHEAST TOWARD NEW SMYRNA BEACH...MOVING NORTHEAST
AT 30 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE AVALON PARK...BITHLO...LAKE HARNEY AND EDGEWATER.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2880 8074 2879 8075 2881 8078 2885 8079
2885 8081 2876 8076 2874 8078 2877 8084
2866 8081 2836 8097 2835 8139 2878 8117
2879 8114 2883 8112 2882 8107 2891 8111
2916 8097
TIME...MOT...LOC 1906Z 212DEG 26KT 2844 8125
15The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 2:05 PM EDT | Special Marine Warning | MLB | 55 min | |
| May 15, 2:10 PM EDT | Special Weather Statement | MLB | Indian River | 35 min |
| May 15, 2:37 PM EDT | Special Weather Statement | MLB | Orange, Seminole, Volusia | 38 min |
| May 15, 2:49 PM EDT | Special Weather Statement | MLB | Indian River | 56 min |
| May 15, 3:00 PM EDT | Tornado Warning | MLB | Volusia | 45 min |
| May 15, 3:08 PM EDT | Special Weather Statement | MLB | Seminole | 37 min |
| May 15, 3:17 PM EDT | Special Marine Warning | MLB | 118 min | |
| May 15, 3:21 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 54 min |
| May 15, 3:35 PM EDT | Special Marine Warning | MLB | 85 min | |
| May 15, 3:42 PM EDT | Special Weather Statement | MLB | Brevard | 48 min |
| May 15, 4:04 PM EDT | Tornado Warning | MLB | Brevard, Volusia | 26 min |
| May 15, 4:30 PM EDT | Special Weather Statement | MLB | Brevard | 45 min |
| May 15, 5:10 PM EDT | Areal Flood Advisory | MLB | Brevard, Volusia | 110 min |
| May 15, 6:59 PM EDT | Areal Flood Advisory | MLB | Brevard | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.